Alert archive / Nebraska / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 270, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Sep 29, 1998, 1:52 PM CDT for Frontier County, Nebraska. It was in force for 48 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Sep 29, 1998, 1:52 PM CDT (18:52 UTC)
- Expired
- Sep 29, 1998, 2:40 PM CDT
- In force
- 48 min
- Issued by
- NWS North Platte, NE
- Area
- Whole counties
County Frontier County, NE
The radar
The North Platte radar (KLNX), 160 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 29, 2:30 PM CDT | Hail 1.25 | Curtis, NE |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.9 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2523 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLBF 291848 RRA SVRLBF NEC063-291940- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 152 PM CDT TUE SEP 29 1998 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRONTIER COUNTY IN SOUTHWESTERN NEBRASKA * UNTIL 240 PM CDT * AT 152 PM CDT... NORTH PLATTE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 23 MILES NORTH NORTHEAST OF MCCOOK OR 6 MILES WEST SOUTHWEST OF STOCKVILLE MOVING EAST AT 25 MPH. * DAMAGING HAIL AND/OR DESTRUCTIVE WINDS CAN BE EXPECTED NEAR... STOCKVILLE BY 205 PM CDT MEDICINE CREEK DAM BY 220 PM CDT DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INRSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS! SLM
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 29, 11:27 AM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Sep 29, 11:27 AM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 1127 AM CDT TUE SEP 29 1998 ...UPDATING ZONES FOR REMOVAL OF MORNING WORDING. DO NOT SEE MUCH ELSE THAT NEEDS CHANGING AT THIS TIME. SLM
In the hours before
Special weather statement, Sep 29, 10:33 AM CDT, 3 hours 19 minutes before
NEZ004>010-022>029-035>038-056>059-069>071-301200- SEVERE WEATHER OUTLOOK FOR WESTERN AND NORTH CENTRAL NEBRASKA NATIONAL WEATHER SERVICE NORTH PLATTE NE 1030 AM CDT (930 AM MDT) TUE SEP 29 1998 THIS OUTLOOK PERTAINS TO THE FOLLOWING NEBRASKA COUNTIES... ARTHUR BLAINE BOYD BROWN CHASE CHERRY CUSTER DEUEL FRONTIER GARDEN GARFIELD GRANT HAYES HOLT HOOKER KEITH KEYA PAHA LINCOLN LOGAN LOUP MCPHERSON PERKINS ROCK SHERIDAN THOMAS WHEELER ...STORM SPOTTER ACTIVATION WILL PROBABLY NOT BE REQUIRED THIS AFTERNOON OR TONIGHT IN NORTH CENTRAL AND WESTERN NEBRASKA... A CANADIAN FRONT MOVING INTO THE REGION COULD PRODUCE SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE SHOWERS AND THUNDERSTORMS ARE MORE LIKELY TONIGHT. LIMITED MOISTURE...HOWEVER...IS EXPECTED TO KEEP THUNDERSTORMS FROM DEVELOPING INTO SEVERE STORMS. ON WEDNESDAY...SHOWERS ARE STILL POSSIBLE...BUT SIGNIFICANTLY COOLER TEMPERATURES WILL KEEP THUNDERSTORMS FROM DEVELOPING. SPRINGER
Nearby
Severe Thunderstorm Warnings in Nebraska, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.